Alert archive / Missouri / Frost Advisories in 2022
Frost Advisory 2, NWS St. Louis, MO
NWS St. Louis, MO issued this frost advisory at Apr 17, 2022, 2:27 PM CDT for Madison County, Saint Clair County, Illinois; Saint Charles County, Saint Louis County, City of Saint Louis, Missouri. It took effect at Apr 19, 2022, 2:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2022, 2:27 PM CDT (19:27 UTC)
- In effect from
- Apr 19, 2022, 2:00 AM CDT
- Expired
- Apr 19, 2022, 9:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS St. Louis, MO
Counties Madison County, IL, Saint Clair County, IL, City of Saint Louis, MO, Saint Charles County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 39 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1281 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
063 WWUS73 KLSX 171927 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 227 PM CDT Sun Apr 17 2022 ILZ100-101-MOZ061-063-064-181330- /O.NEW.KLSX.FR.Y.0002.220419T0900Z-220419T1400Z/ Madison IL-Saint Clair-Saint Charles MO-Saint Louis MO-Saint Louis City MO- Including the cities of Saint Charles, Cahokia, Alton, Saint Louis, Belleville, and Edwardsville 227 PM CDT Sun Apr 17 2022 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...In Missouri, Saint Charles MO, Saint Louis City MO and Saint Louis MO Counties. In Illinois, Madison IL and Saint Clair Counties. * WHEN...From 4 AM to 9 AM CDT Tuesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ ILZ058>060-064-065-069-070-074-079-095>099-102-MOZ018-019-026-027- 034>036-041-042-047>052-059-060-062-065-072>075-084-085-099-181330- /O.NEW.KLSX.FZ.A.0001.220419T0900Z-220419T1400Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Monroe IL-Knox MO-Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-Audrain MO-Moniteau MO- Cole MO-Osage MO-Callaway MO-Montgomery MO-Lincoln MO-Gasconade MO-Warren MO-Franklin MO-Jefferson MO-Crawford MO-Washington MO- Saint Francois MO-Sainte Genevieve MO-Iron MO-Madison MO-Reynolds MO- Including the cities of Mount Sterling, Columbia, Quincy, Pittsfield, Sparta, Litchfield, Washington, Mexico, Bowling Green, Centralia, Jefferson City, Salem, Chester, Union, Farmington, Sullivan, Hannibal, Vandalia, and Fulton 227 PM CDT Sun Apr 17 2022 ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... * WHAT...Sub-freezing temperatures as low as 29 possible. * WHERE...Portions of south central, southwest, and west central Illinois. Portions of central, east central, northeast, and southeast Missouri. * WHEN...From late Monday night through Tuesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MRB
3 follow-up statements
583 WWUS73 KLSX 180812 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 312 AM CDT Mon Apr 18 2022 ILZ058>060-064-065-069-070-074-079-095>099-102-MOZ018-019-026-027- 034>036-041-042-047>052-059-060-062-065-072>075-084-085-099-182315- /O.UPG.KLSX.FZ.A.0001.220419T0900Z-220419T1400Z/ /O.NEW.KLSX.FZ.W.0003.220419T0700Z-220419T1400Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Monroe IL-Knox MO-Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-Audrain MO-Moniteau MO- Cole MO-Osage MO-Callaway MO-Montgomery MO-Lincoln MO-Gasconade MO-Warren MO-Franklin MO-Jefferson MO-Crawford MO-Washington MO- Saint Francois MO-Sainte Genevieve MO-Iron MO-Madison MO-Reynolds MO- Including the cities of Mount Sterling, Columbia, Quincy, Pittsfield, Sparta, Litchfield, Washington, Mexico, Bowling Green, Centralia, Jefferson City, Salem, Chester, Union, Farmington, Sullivan, Hannibal, Vandalia, and Fulton 312 AM CDT Mon Apr 18 2022 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Portions of south central, southwest, and west central Illinois. Portions of central, east central, northeast, and southeast Missouri. * WHEN...From 2 AM to 9 AM CDT Tuesday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ ILZ100-101-MOZ061-063-064-182315- /O.EXT.KLSX.FR.Y.0002.220419T0700Z-220419T1400Z/ Madison IL-Saint Clair-Saint Charles MO-Saint Louis MO-Saint Louis City MO- Including the cities of Saint Charles, Cahokia, Alton, Saint Louis, Belleville, and Edwardsville 312 AM CDT Mon Apr 18 2022 ...FROST ADVISORY NOW IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...In Missouri, Saint Charles MO, Saint Louis City MO and Saint Louis MO Counties. In Illinois, Madison IL and Saint Clair Counties. * WHEN...From 2 AM to 9 AM CDT Tuesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Elmore
400 WWUS73 KLSX 181941 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 241 PM CDT Mon Apr 18 2022 ILZ058>060-064-065-069-070-074-079-095>099-102-MOZ018-019-026-027- 034>036-041-042-047>052-059-060-062-065-072>075-084-085-099-191400- /O.CON.KLSX.FZ.W.0003.220419T0700Z-220419T1400Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Monroe IL-Knox MO-Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-Audrain MO-Moniteau MO- Cole MO-Osage MO-Callaway MO-Montgomery MO-Lincoln MO-Gasconade MO-Warren MO-Franklin MO-Jefferson MO-Crawford MO-Washington MO- Saint Francois MO-Sainte Genevieve MO-Iron MO-Madison MO-Reynolds MO- Including the cities of Mount Sterling, Columbia, Quincy, Pittsfield, Sparta, Litchfield, Washington, Mexico, Bowling Green, Centralia, Jefferson City, Salem, Chester, Union, Farmington, Sullivan, Hannibal, Vandalia, and Fulton 241 PM CDT Mon Apr 18 2022 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Portions of south central, southwest, and west central Illinois. Portions of central, east central, northeast, and southeast Missouri. * WHEN...From 2 AM to 9 AM CDT Tuesday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ ILZ100-101-MOZ061-063-064-191400- /O.CON.KLSX.FR.Y.0002.220419T0700Z-220419T1400Z/ Madison IL-Saint Clair-Saint Charles MO-Saint Louis MO-Saint Louis City MO- Including the cities of Saint Charles, Cahokia, Alton, Saint Louis, Belleville, and Edwardsville 241 PM CDT Mon Apr 18 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY... * WHAT...Temperatures as low as 31 will result in frost formation. * WHERE...In Missouri, Saint Charles MO, Saint Louis City MO and Saint Louis MO Counties. In Illinois, Madison IL and Saint Clair Counties. * WHEN...From 2 AM to 9 AM CDT Tuesday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MRB
933 WWUS73 KLSX 190821 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 321 AM CDT Tue Apr 19 2022 ILZ058>060-064-065-069-070-074-079-095>099-102-MOZ018-019-026-027- 034>036-041-042-047>052-059-060-062-065-072>075-084-085-099-191400- /O.CON.KLSX.FZ.W.0003.000000T0000Z-220419T1400Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Monroe IL-Knox MO-Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-Audrain MO-Moniteau MO- Cole MO-Osage MO-Callaway MO-Montgomery MO-Lincoln MO-Gasconade MO-Warren MO-Franklin MO-Jefferson MO-Crawford MO-Washington MO- Saint Francois MO-Sainte Genevieve MO-Iron MO-Madison MO-Reynolds MO- Including the cities of Mount Sterling, Columbia, Quincy, Pittsfield, Sparta, Litchfield, Washington, Mexico, Bowling Green, Centralia, Jefferson City, Salem, Chester, Union, Farmington, Sullivan, Hannibal, Vandalia, and Fulton 321 AM CDT Tue Apr 19 2022 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 27. * WHERE...Portions of south central, southwest, and west central Illinois. Portions of central, east central, northeast, and southeast Missouri. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ ILZ100-101-MOZ061-063-064-191400- /O.CON.KLSX.FR.Y.0002.000000T0000Z-220419T1400Z/ Madison IL-Saint Clair-Saint Charles MO-Saint Louis MO-Saint Louis City MO- Including the cities of Saint Charles, Cahokia, Alton, Saint Louis, Belleville, and Edwardsville 321 AM CDT Tue Apr 19 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Temperatures as low as 30 will result in frost formation. * WHERE...In Missouri, Saint Charles MO, Saint Louis City MO and Saint Louis MO Counties. In Illinois, Madison IL and Saint Clair Counties. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Elmore
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Apr 17, 12:12 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Apr 17, 12:12 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1212 PM CDT Sun Apr 17 2022 .SHORT TERM... (Through Late Monday Afternoon) Issued at 328 AM CDT Sun Apr 17 2022 Upper level ridging is in place over the Northern Plains and Upper Midwest this morning, with an upstream shortwave drifting into the High Plains. The shortwave will continue eastward today, driving an elongated, inverted surface trough currently over the High Plains into the Mississippi River Valley by this evening. In response to the the approaching trough, winds around 700mb have already turned southwesterly, ushering widespread cloud coverage and virga into the region. As the trough moves further east today, veering flow in the 700-925mb layer will become increasingly southerly, saturating that layer by mid-day in central and SE MO and by 00Z across our Illinois counties. Between this moisture and the ample lift provided by both WAA in the low levels and the approaching shortwave, confidence remains quite high that we'll see a period of widespread showers move across the area this afternoon and evening. HREF mean MUCAPE doesn't event top 100 J/kg, so while not impossible, any embedded thunderstorms will be few and far between. The lack of deep convection, coupled with only modest column moisture (0.75"-1" mean HREF PW), will keep precip accumulations in check, with amounts generally expected to be less than 0.5". Individual CAMs do show the potential for localized amounts close to 1", but even those higher-end solutions will not likely amount to any impacts. Winds in the low levels will turn northwesterly as the trough departs overnight and will begin to gradually advect drier air into the region. The moisture won't truly scour out until a weakening cold front pushes into the region on Monday, so it appears likely at least broken skies will linger through the night before clearing tomorrow. The clouds should keep overnight temps just above freezing despite northerly winds and cool start to the evening. Inversely, the clearing skies during the day on Monday will somewhat offset the reinforcing shot of cool air associated with the decaying front, though the cool start to the day will keep highs 10-15 degrees below normal. BSH .LONG TERM... (Monday Night through Saturday) Issued at 328 AM CDT Sun Apr 17 2022 A ridge axis will settle over the region on Monday night beneath clear skies. The clear skies and calm winds will provide optimal conditions for radiational cooling and will push temperatures to near freezing prior to sunrise on Tuesday morning. Confidence is highest for sub-freezing conditions in central/NE MO and west- central IL, where over 75% of all guidance is depicting temps at or below freezing. Further south and east, temps will certainly be close to freezing, but it's more of a coin toss as to whether they actually dip below freezing. Regardless, it should be a good setup for frost for much of the area, and frost/freeze headlines will likely be needed. On Tuesday, the ridge axis will shift to our east as low pressure begins to develop over the Plains in response to the next shortwave pushing toward the middle portion of the country. This will result in initially weak southerly winds across the Mid-Mississippi Valley on Tuesday, which coupled with the cool start to the day and an uptick in mid/high clouds, will only push temps slightly warmer than what we're expecting Monday. The return flow will ramp up Tuesday night and Wednesday as the shortwave/low tracks toward the region, resulting in a continued warm and moist advection. The deepening moisture and lift associated with the WAA will likely be enough to support light precipitation by Wednesday morning, with the vast majority of GFS, ECMWF, and Canadian ensembles painting at least light precip across much of our CWA by 18z. Precipitation will likely intensify as the shortwave and associated cold front move through the region during the afternoon on Wednesday. Ensembles still depict low chances of widespread rainfall amounts > 1" (10-30%), though they are a bit more bullish with instability in the afternoon. This means we'll likely see some embedded thunderstorms, locally enhancing rainfall amounts. Regarding storm intensity, the early start to precip will very likely limit the available instability, curbing chances for strong storms. The above cold front will stall south of the region on Wednesday night before drifting back north on Thursday and Friday, serving as a focus for additional precipitation chances. While precipitation does appear rather likely at times during this period as the front wavers over the area, guidance solutions on frontal position and timing remain fairly varied. Therefore it's difficult to pin down exactly when the precipitation is most likely, so the current forecast just has low-end PoPs throughout much of the end of the week. While confidence in precipitation timing is not very high, it's looking increasingly likely that we'll see warmer temperatures as the front moves north through the region. Indeed, even the 10th percentile of guidance in the NBM is roughly 10 degrees above normal on Saturday, giving me high confidence that we'll see these warm temps by next weekend. BSH && .AVIATION... (For the 18z TAFs through 18z Monday Afternoon) Issued at 1203 PM CDT Sun Apr 17 2022 Rain, and isolated pockets of sleet, are slowly advancing into the region from the south and west this afternoon, and as of yet no thunder has been observed. While these showers will pose no immediate threat to the terminals besides brief VSBY reductions (though they will remain VFR), they will serve to saturate the lower atmosphere and slowly drop CIGs to MVFR this afternoon in central Missouri and at the rest of the terminals this evening. Rain will end from west to east this evening. While IFR CIGs are likely to overspread the region tonight, guidance brings in these lower values very early and down to LIFR. My confidence in LIFR conditions is very low, so this forecast remains conservative and limits the IFR duration until just after sunrise. High pressure will build through tomorrow morning, shunting clouds east and bringing VFR conditions back to the terminals. MRB && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 17, 3:44 AM CDT, 10 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 344 AM CDT Sun Apr 17 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-180845- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 344 AM CDT Sun Apr 17 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Isolated thunderstorms are expected along and south of I-70 this afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance for thunderstorms across parts of the area on Wednesday and again at times on Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. BSH
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 2:27 PM CDT | Freeze Watch | LSX | Adams, Bond, Brown, Calhoun, Clinton, Fayette and 9 more | 13 hr |
Nearby
Frost Advisories in Missouri, 2022Frost Advisories in Illinois, 2022Every frost advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.